Alert archive / New Mexico / Frost Advisories in 2012
Frost Advisory 2, NWS El Paso, TX
NWS El Paso, TX issued this frost advisory at Oct 26, 2012, 10:39 AM MDT for 6 counties in New Mexico; Hudspeth County, Texas. It took effect at Oct 26, 2012, 9:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 10:39 AM MDT (16:39 UTC)
- In effect from
- Oct 26, 2012, 9:00 PM MDT
- Expired
- Oct 27, 2012, 9:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 67 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 4.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787 WWUS74 KEPZ 261639 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1039 AM MDT FRI OCT 26 2012 ...A COLD NIGHT ON TAP FOR THE BORDERLAND... .A BACKDOOR COLD FRONT HAS MOVED WEST THROUGH THE REGION. UNDER CLEAR SKIES AND DIMINISHING WINDS TEMPERATURES WILL FALL TO THEIR LOWEST LEVELS SO FAR THIS AUTUMN OVERNIGHT TONIGHT WITH MOST AREAS OVER THE LOWLANDS DROPPING INTO THE LOW TO MIDDLE 30S. LOW TEMPERATURES IN THE MOUNTAINS WILL BE MAINLY IN THE TEENS AND 20S. SINCE THE SOUTHERN SACRAMENTO MOUNTAINS HAVE ALREADY EXPERIENCED A FREEZE EARLIER THIS FALL THEY ARE NOT INCLUDED IN THIS ISSUANCE. NMZ401>403-406-408-415>417-TXZ420-421-271515- /O.NEW.KEPZ.FZ.W.0001.121027T0300Z-121027T1600Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-UPLANDS OF THE BOOTHEEL- EASTERN BLACK RANGE FOOTHILLS- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... CLOVERDALE...HILLSBORO...WINSTON...CLOUDCROFT...SUNSPOT... APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON...CROW FLATS... HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT 1039 AM MDT FRI OCT 26 2012 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT SATURDAY. * EVENT: FREEZING MINIMUM TEMPERATURES * TIMING: LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING * IMPACT: POSSIBLE ADVERSE IMPACTS TO CROPS AND VULNERABLE OUTDOOR PLANTS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ404-405-407-409>414-TXZ422-271500- /O.NEW.KEPZ.FR.Y.0002.121027T0300Z-121027T1500Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SOUTHERN HUDSPETH HIGHLANDS- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...SIERRA BLANCA 1039 AM MDT FRI OCT 26 2012 ...FROST ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SATURDAY. * EVENT: NEAR FREEZING MINIMUM TEMPERATURES * TIMING: LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING * IMPACT: POSSIBLE ADVERSE IMPACTS TO VULNERABLE OUTDOOR PLANTS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this frost advisory went out at Oct 26, 2:50 AM MDT, 7 hours 49 minutes earlier.
Area forecast discussion, Oct 26, 2:50 AM MDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 250 AM MDT FRI OCT 26 2012 .SYNOPSIS... A COLD FRONT MOVED ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS OVERNIGHT WITH GUSTY EAST WINDS BEHIND THE FRONT PUSHING COOLER CANADIAN AIR INTO THE REGION. AS A RESULT TEMPERATURES TODAY AND SATURDAY WILL BE MUCH COOLER AND BELOW NORMAL. HIGH PRESSURE ALOFT WILL BRING CONTINUED DRY WARMER WEATHER NEXT WEEK. && .DISCUSSION... RATHER STRONG COLD FRONT ASSOCIATED WITH A CANADIAN AIR MASS HAS MOVED WESTWARD ACROSS THE CWA TONIGHT. ASSOCIATED SURFACE HIGH BUILDING INTO THE SOUTHERN PLAINS WILL ALSO INCREASE REGIONAL GRADIENTS RESULTING IN BREEZY TO WINDY CONDITIONS TODAY WITH GUSTY EAST WINDS ADVECTING COOLER AIR INTO THE AREA. THUS HIGH TEMPERATURES TODAY AND SATURDAY WILL BE AROUND 10 TO 15 DEGREES BELOW NORMAL. DIMINISHING WINDS AND CLEAR SKIES TONIGHT MAY SUPPORT RADIATIONAL COOLING CAUSING SATURDAY MORNING LOWS TO APPROACH FREEZING OVER A FEW LOWLAND LOCATIONS. AT THIS TIME IT APPEARS MOST OF THE LOWLANDS WILL STAY ABOVE 32 F ALTHOUGH A FEW LOCATIONS MAY FALL TO NEAR FREEZING. BEGINNING SUNDAY A BROAD HIGH AMPLITUDE RIDGE WILL MOVE SLOWLY EAST WITH AXIS EXTENDING THROUGH THE ROCKY MOUNTAINS BY WEDNESDAY. ASSOCIATED SUBSIDENCE WITH ABUNDANT SUNSHINE COMBINED WITH WESTERLY WINDS AND WEAK WARM AIR ADVECTION WILL CAUSE SLOWLY INCREASING TEMPERATURES WITH AFTERNOON HIGHS ABOVE NORMAL BY TUESDAY. BOTH GFS AND ECMWF MOVE AN UPPER LEVEL TROUGH ACROSS THE CWA THURSDAY NIGHT AND FRIDAY BUT THIS FEATURE ONLY EXPECTED TO PRODUCE A SLIGHT INCREASE IN WINDS AND HIGH CLOUDS. && .AVIATION...VALID 26/12Z-27/12Z. HIGH PRESSURE WILL BRING VFR MOSTLY CLEAR CONDITIONS THROUGH THE PERIOD. HOWEVER EAST TO NORTHEAST WINDS WILL GUST FROM 30 TO 40 MPH TODAY...ESPECIALLY ALONG WESTERN SLOPES...BEFORE DIMINISHING AFTER SUNSET. && .FIRE WEATHER... A COLD FRONT MOVED WESTWARD ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS OVERNIGHT. AS A RESULT HIGH TEMPERATURES TODAY AND SATURDAY WILL BE AROUND 10 TO 15 DEGREES BELOW NORMAL WITH MINIMUM RELATIVE HUMIDITIES AROUND 25 TO 35 PERCENT EACH AFTERNOON. EAST TO NORTHEAST WINDS WILL ALSO GUST AROUND 30 TO 40 MPH TODAY...ESPECIALLY ALONG WESTERN FACING MOUNTAIN SLOPES. HIGH PRESSURE ALOFT WILL BRING WARMER TEMPERATURES AND CONTINUED DRY WEATHER WITH MOSTLY LIGHT WINDS THROUGH NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 39 62 42 70 / 0 0 0 0 0 SIERRA BLANCA 59 31 61 39 69 / 10 10 10 0 0 LAS CRUCES 65 35 60 37 69 / 0 0 0 0 0 ALAMOGORDO 58 33 61 36 65 / 0 0 0 0 0 CLOUDCROFT 38 26 49 32 50 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 63 37 63 39 69 / 0 0 0 0 0 SILVER CITY 61 35 59 38 64 / 0 0 0 0 0 DEMING 69 35 64 34 72 / 0 0 0 0 0 LORDSBURG 73 39 67 39 73 / 0 0 0 0 0 WEST EL PASO METRO 64 41 63 44 71 / 0 0 0 0 0 DELL CITY 59 28 63 32 67 / 10 10 0 0 0 FORT HANCOCK 64 38 67 43 73 / 10 10 10 0 0 LOMA LINDA 57 29 64 40 68 / 0 0 0 0 0 FABENS 63 39 64 42 73 / 0 0 0 0 0 SANTA TERESA 64 38 65 40 71 / 0 0 0 0 0 WHITE SANDS HQ 62 42 65 44 72 / 0 0 0 0 0 JORNADA RANGE 62 30 65 32 69 / 0 0 0 0 0 HATCH 63 35 64 35 70 / 0 0 0 0 0 COLUMBUS 69 40 64 43 72 / 0 0 0 0 0 OROGRANDE 60 39 64 44 71 / 0 0 0 0 0 MAYHILL 47 25 56 31 59 / 0 0 0 0 0 MESCALERO 49 25 58 30 60 / 0 0 0 0 0 TIMBERON 46 23 52 29 59 / 0 0 0 0 0 WINSTON 57 27 65 28 67 / 0 0 0 0 0 HILLSBORO 60 32 61 38 67 / 0 0 0 0 0 SPACEPORT 60 35 64 37 70 / 0 0 0 0 0 LAKE ROBERTS 63 28 66 28 67 / 0 0 0 0 0 HURLEY 65 31 59 34 65 / 0 0 0 0 0 CLIFF 70 27 70 27 73 / 0 0 0 0 0 MULE CREEK 66 22 66 21 68 / 0 0 0 0 0 FAYWOOD 63 32 60 33 67 / 0 0 0 0 0 ANIMAS 74 36 66 39 71 / 0 0 0 0 0 HACHITA 73 36 66 34 73 / 0 0 0 0 0 ANTELOPE WELLS 75 39 70 38 75 / 0 0 0 0 0 CLOVERDALE 72 35 64 36 70 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:39 AM MDT | Freeze Warning | EPZ | Grant, Hidalgo, Luna, Otero, Sierra | 23 hr |
Nearby
Frost Advisories in New Mexico, 2012Frost Advisories in Texas, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.